Alert archive / Florida / Tornado Warnings in 2022

Tornado Warning 18, NWS Tampa Bay, FL

July 11, 2022Pasco County, Florida

NWS Tampa Bay, FL issued this tornado warning at Jul 11, 2022, 10:31 AM EDT for Pasco County, Florida. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 11, 2022, 10:31 AM EDT (14:31 UTC)
Expired
Jul 11, 2022, 10:45 AM EDT
In force
14 min
Issued by
NWS Tampa Bay, FL
Area
Storm-based polygon
Tornado
Observed
Hail
0.0 in

County Pasco County, FL

The radar

The Tampa radar (KTBW), 68 km from the middle of the area, began a volume at 14:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 2.5 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2022-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1475 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2022-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -61 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1475 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
762 m above ground
0-6 km bulk shear
1 kt
0-1 km storm-relative helicity
-61 m²/s²
0-3 km storm-relative helicity
-41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

084 
WFUS52 KTBW 111431
TORTBW
FLC101-111445-
/O.NEW.KTBW.TO.W.0018.220711T1431Z-220711T1445Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tampa Bay Area Ruskin FL
1031 AM EDT Mon Jul 11 2022

The National Weather Service in Ruskin has issued a

* Tornado Warning for...
  Southwestern Pasco County in west central Florida...

* Until 1045 AM EDT.

* At 1030 AM EDT, a confirmed waterspout was located just offshore
  near Beacon Square, or near Holiday, moving northeast at 10 mph.

  HAZARD...Tornado.

  SOURCE...Weather spotters confirmed waterspout moving onshore.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This tornado will be near...
  New Port Richey, Holiday and Beacon Square around 1045 AM EDT.

Other locations impacted by this tornado include Elfers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.

&&

LAT...LON 2825 8278 2826 8272 2818 8271 2818 8281
TIME...MOT...LOC 1430Z 245DEG 11KT 2819 8281 

TORNADO...OBSERVED
MAX HAIL SIZE...0.00 IN

$$

TBW
1 follow-up statement
036 
WWUS52 KTBW 111446
SVSTBW

Severe Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
1046 AM EDT Mon Jul 11 2022

FLC101-111454-
/O.EXP.KTBW.TO.W.0018.000000T0000Z-220711T1445Z/
Pasco FL-
1046 AM EDT Mon Jul 11 2022

...THE TORNADO WARNING FOR SOUTHWESTERN PASCO COUNTY WILL EXPIRE AT
1045 AM EDT...
                
The storm which prompted the warning has weakened. However, we are 
in a favorable pattern for waterspouts moving onshore. The warning 
will be allowed to expire.  However gusty winds are still possible 
with this thunderstorm.

LAT...LON 2825 8278 2826 8272 2818 8271 2818 8281
TIME...MOT...LOC 1444Z 245DEG 11KT 2821 8277 

$$

TBW

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this tornado warning went out at Jul 11, 9:49 AM EDT, 42 minutes earlier.

Area forecast discussion, Jul 11, 9:49 AM EDT, 42 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
949 AM EDT Mon Jul 11 2022

.UPDATE...
Issued at 949 AM EDT Mon Jul 11 2022

Gusty showers have moved in along the coast this morning, and have
adjusted POPs in that area up a bit. SW flow continues today with
the boundary stalling just north of the state and high pressure
ridging across south FL. The ridge will start to build back to the
north later tomorrow with a gradual transition back to SE flow for
the rest of the week. Current forecast is otherwise on track with
highs reaching into the upper 80s to lower 90s. Updates out.

&&

.AVIATION...
(12Z TAFS)
Issued at 949 AM EDT Mon Jul 11 2022

SW flow will increase through the afternoon to generally 10-12kts
across the area, then diminish after 02z. Gusty showers will be
possible through the next couple of hours, then transitioning to
thunderstorms for the afternoon. Convection should push inland of
the terminals by 19-20z, with early morning showers again possible
near the coast starting around 10-12z.

&&

.MARINE...
Issued at 949 AM EDT Mon Jul 11 2022

Gusty showers in place across the coastal waters this morning.
Convection should settle a bit through the afternoon and early
evening, then increase again overnight in the SW flow. Winds will
start to shift back to the SE later Tuesday as the high pressure
ridge across south FL starts to build back to the north. Current
forecast is generally on track and have no major changes for the
update.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  91  81  93  81 /  50  20  30  10
FMY  92  78  93  78 /  30  10  20  10
GIF  94  77  95  78 /  50  10  30  10
SRQ  90  78  91  78 /  40  20  20  10
BKV  91  74  92  74 /  50  20  30  10
SPG  89  81  90  81 /  50  20  30  10

&&

Sea Breeze Thunderstorm Regime For Monday: 5

Sea Breeze Thunderstorm Regime For Tuesday: 4

For Additional Information On Sea Breeze Regimes go to
https://www.weather.gov/tbw/ThunderstormClimatology

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...None.
Gulf waters...None.

&&

UPDATE/AVIATION/MARINE/FIRE WEATHER...Hubbard
DECISION SUPPORT/UPPER AIR/CLIMATE...Noah

Nearby

Tornado Warnings in Florida, 2022Every tornado warning in 2022Tornadoes in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.